Alert archive / North Carolina / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 105, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Sep 15, 1997, 3:19 PM EDT for New Hanover County, North Carolina. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 15, 1997, 3:19 PM EDT (19:19 UTC)
- Expired
- Sep 15, 1997, 4:00 PM EDT
- In force
- 41 min
- Issued by
- NWS Wilmington, NC
- Area
- Whole counties
County New Hanover County, NC
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KILM 151920 COR SVRILM NCC129-152000- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON NC 319 PM EDT MON SEP 15 1997 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 400 PM EDT FOR EVERYONE IN THE FOLLOWING LOCATION... IN SOUTHEAST NORTH CAROLINA ...NEW HANOVER COUNTY ...AND THE ADJACENT COASTAL WATERS DOPPLER RADAR INDICATES A SEVERE THUNDERSTORM MOVING ACROSS NEW HANOVER COUNTY IN THE VICINITY OF STATE PORT. THE STORM IS MOVING EAST AT 10 TO 15 MPH. THIS IS A DANGEROUS STORM....TAKE COVER IMMEDIATELY IF YOU ARE IN ITS PATH. LARGE SEVERE THUNDERSTORMS CAN CAUSE AS MUCH DAMAGE AS SMALL TORNADOES.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 15, 1:14 PM EDT, 2 hours 5 minutes earlier.
Area forecast discussion, Sep 15, 1:14 PM EDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 115 PM EDT MON SEP 15 1997 ZFP: CRNTLY SEEING SOME WDLY SCT SHRA DVLP S CST AND EXPECT THIS TO CONT INTO EVENING. OVERNIGHT WITH LACK OF UPR SRT WV TO PRODUCE UVM THINK SHRA WL QUICKLY DISSIPATE. GOOD DEAL OF MOISTURE BELOW 700 MB AND THINK SKIES WILL AVG PC/MC. IF DO SEE SOME BREAKS EXPECT PTCHY FOG AND LOW CLDS WL DVLP. TUE THRU WED WEAK UPR RDG BLDS OVR AREA WITH NO SIGN OF GOOD UVM FROM SRT WVS. LOW LVL MOISTURE WILL STILL BE RATHER HIGH BUT THINK CNVCTN WL BE LIMITED TO SEA BRZ WITH POP 20 OR LESS. MOISTURE FROM 700 MB DOWN SLOWLY DECREASES AND THINK PC FOR SKY CVR WL WORK. TEMPS TONIGHT MAINLY MID TO UPR 60S. HIGHS TUE AND WED LITTLE WRMR WITH MAINLY MID TO UPR 80S. CWF: WIND DIR IS AGAIN GOING TO BE DIFFICULT HOWEVER WINDS SPEEDS SHLD REMAIN LIGHT WITH WEAK GRDNT OVER RGN. APPEARS SE WNDS WILL CONT THIS EVENING THEN BECOME VRBL OVERNIGHT. TUE INTO WED WEAK RDG IS IN THE AREA WITH EXCT PLACEMENT DIFFERENT DEPENDING ON WHICH MDL YOU CHOOSE...WL PROB GO WITH VRBL AS EVEN ETA HINTS AT WINDS BOUNCING FROM SE TO NW. WL GO WITH WDLY SCT TO ISOLD PRECIP AT LEAST THRU TUE. .MHX...NONE. FREDERICK
In the hours before
Local storm report, Sep 15, 11:16 AM EDT, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NORTH CAROLINA
1116 AM EDT MON SEP 15 1997
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0815 AM MYRTLE BEACH SC 75 MPH TSTM GUST
09/12/97 HORRY *** 2 INJ ***
A RAIN-LOADED THUNDERSTORM
MICROBURST HIT BEACH BERM
AND HOTEL AREA ALONG A 4
BLOCK STRIP. TWO PEOPLE
SUFFERED CUTS AND
ROOFS...WALLS...CARS
DAMAGED.
TMLocal storm report, Sep 15, 11:17 AM EDT, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NORTH CAROLINA
1116 AM EDT MON SEP 15 1997
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0815 AM MYRTLE BEACH SC 75 MPH TSTM GUST
09/12/97 HORRY *** 2 INJ ***
A RAIN-LOADED THUNDERSTORM
MICROBURST HIT BEACH BERM
AND HOTEL AREA ALONG A 4
BLOCK STRIP. TWO PEOPLE
SUFFERED CUTS AND
ROOFS...WALLS...CARS
DAMAGED.
TMThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 4:53 PM EDT | Flash Flood Warning | ILM | Pender | 2 hr |
Nearby
Severe Thunderstorm Warnings in North Carolina, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.